Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
User172050

Any Permanent Side-Effects Risk With High Doses?

Recommended Posts

Hi,

As I've told here before, I'm on 120mg a day. BW = 80 / 83 kg, so let's say I'm taking 1,5mg/kg a day. I believe the most that's allowed is 2mg/kg? Anyway.

I see that increased doses can lead to increased side-effects, my laps are pretty horrible at the moment, but by 'washing' them frequently and applying aquaphor I can just manage.

But how about permanent side-effects? Of course, this is a topic of discussion and differentiated opinions; but is there any evidence about an increased risk of permanent side-effects by high doses (let's say, until 2mg/kg?). The only thing I can think of is elevated blood levels and possible liver/kidney function stuff.

Share this post


Link to post
Share on other sites

Please. Stop using Accutane. Throw that shit out. I've took Accutane in 2009 and shortly after I contacted exfoliative cheilitis. If you don't know what is that, it's the crusting and peeling of lips in a continuous cycle. Till now, I'm still not healed. It's a slow torment everyday. There is several people who used Accutane before that contacted E.C. for a long term and have still not been healed. Maybe some will be tolerant to Accutane, but I sincerely do not hope you take that risk. Here is the link to the peeling lips forum (aka E.C. forum) http://curezone.com/forums/fm.asp?i=1934134#i. I hope you would take my advise and use a topical method like applying BP instead.

Share this post


Link to post
Share on other sites

Thanks but my acne was horrible and depressed my feeling to the extent I feared going out and I cancelled dates and appointments with lousy arguments.

I know some people have had horrible experiences, but going on with topical #so-many is not an option anymore.

Share this post


Link to post
Share on other sites

You're clearly aware that accutane is dangerous, so I don't understand the question.

Make up your own mind, but this drug was invented for cancer.

Chemotherapy should not be given out for acne. FACT.

There are worse things than acne - Trust me.

Share this post


Link to post
Share on other sites

Chemotherapy should not be given out for acne. FACT.

Actually, that is an opinion.

There are worse things than acne - Trust me.

Says who? You? What gives you the right to tell people how they should feel about their acne? Don't be so presumptuous.

My opinion is that accutane is a very personal choice that presents a risk vs. reward scenario. How badly is acne affecting your life? If you're anything like me, you'd sacrifice anything to see it go away.

However, I will add that accutane should always be a last resort. It would be wise to ensure you've exhausted all other alternatives before taking it.

Share this post


Link to post
Share on other sites

You're clearly aware that accutane is dangerous, so I don't understand the question.

Make up your own mind, but this drug was invented for cancer.

Chemotherapy should not be given out for acne. FACT.

There are worse things than acne - Trust me.

This drug's original intent was for cancer yes, but it's not currently being prescribed to treat any form of cancer (to my knowledge, at least). Most effective drugs aren't discovered by purposeful construction, but rather just stumbling upon them. Living with severe acne can be very debilitating, especially without any end in site.

But yes, I've read that increased dosages increases your risks for side effects. I suppose that would include long term side effects such as Crohn's disease.

Share this post


Link to post
Share on other sites

Thanks but my acne was horrible and depressed my feeling to the extent I feared going out and I cancelled dates and appointments with lousy arguments.

I know some people have had horrible experiences, but going on with topical #so-many is not an option anymore.

I know how it feels friend. If possible, I would cancel dates and meetings just because I do not want to go out facing the world with such a lousy face. The regimen has helped me greatly, and I'm pretty sure that my face would be worse if I had been on it. Nevertheless, if you're planning on taking Accutane in the long run, please do so with care, and take a blood test to ensure that everything in your system is fine. Do not end up in regrets like me with exfoliative cheilitis, 4 years and still fighting.

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×